Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 15, NWS St. Louis, MO

March 23, 2022Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 23, 2022, 9:53 PM CDT for Lewis County, Missouri. It took effect at Mar 24, 2022, 3:34 AM CDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Mar 23, 2022, 9:53 PM CDT (02:53 UTC)
In effect from
Mar 24, 2022, 3:34 AM CDT
Expired
Mar 24, 2022, 12:53 PM CDT
In force
9 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 10.97 ft at Mar 24, 2022, 5:00 AM CDT.

actionminormoderate5101503/2403/25
Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

648 
WGUS43 KLSX 240253
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
953 PM CDT Wed Mar 23 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  North Fabius River near Ewing.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-251500-
/O.NEW.KLSX.FL.W.0015.220324T0834Z-220326T0000Z/
/EWNM7.1.ER.220324T0834Z.220324T1800Z.220325T0300Z.NO/
953 PM CDT Wed Mar 23 2022

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO FRIDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...North Fabius River near Ewing.

* WHEN...From late tonight to Friday evening.

* ADDITIONAL DETAILS...
  - At 9:30 PM CDT Wednesday the stage was 10.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 11.6 feet early tomorrow
    afternoon. It will then fall below flood stage late tomorrow
    evening.
  - Flood stage is 11.0 feet.


&&

                  Fld   Observed        Forecasts (7 pm CDT)
Location          Stg   Stg   Day/Time  Thu   Fri   Sat   Sun   Mon

North Fabius River
Ewing             11.0  10.0  Wed 9 pm  11.3  8.9   7.0   5.8   5.1


&&

LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154


$$

19
1 follow-up statement
273 
WGUS83 KLSX 241753
FLSLSX

Flood Statement
National Weather Service St Louis MO
1253 PM CDT Thu Mar 24 2022

...The Flood Warning is cancelled for the following river in 
Missouri...

  North Fabius River near Ewing.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

MOC111-241900-
/O.CAN.KLSX.FL.W.0015.000000T0000Z-220324T1753Z/
/EWNM7.1.ER.220324T0910Z.220324T0930Z.220324T1000Z.NO/
1253 PM CDT Thu Mar 24 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the North Fabius River near Ewing.

* ADDITIONAL DETAILS...
  - At 12:30 PM CDT Thursday the stage was 10.6 feet.
  - Forecast...The river is expected to fall to 4.4 feet Thursday
    morning.


&&

                  Fld   Observed        Forecasts (1 pm CDT)
Location          Stg   Stg   Day/Time  Fri   Sat   Sun   Mon   Tue

North Fabius River
Ewing             11.0  10.6  Thu 12 pm 7.5   6.2   5.3   4.7   4.6


&&

LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154


$$

MRM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 23, 6:46 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Mar 23, 6:46 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
646 PM CDT Wed Mar 23 2022

.SHORT TERM...  (Through Late Thursday Night)
Issued at 304 PM CDT Wed Mar 23 2022

The vertically stacked low pressure system currently sitting over
the Mid-Mississippi Valley is slowly moving east. As it lingers,
showers will as well. By early tomorrow morning, differential
vorticity begins to advect back into the region, providing ascent
for more showers to develop. Central and northeastern Missouri as
well as west central Illinois may see light, wet snow with this
round of precipitation very late tonight into early Thursday
morning. Accumulations are not expected, as temperatures will only
be marginal for snow and only a few snowflakes are expected to fall.
Showers will become scattered to isolated during the afternoon as
the vorticity maxima that caused them begins to move out of the
region. By Thursday night, precipitation should be out of the
area.

Below freezing air at 850 mb will be advected into the area tonight,
making for a seasonably cool night. This air mass will stick around
through Thursday. Cooler air paired with thick cloud cover will
stunt highs Thursday, leaving them in the 40s areawide. This is
between 10F and 20F below average for this time of year.

Jaja

.LONG TERM...  (Friday through Next Wednesday)
Issued at 304 PM CDT Wed Mar 23 2022

Friday will see an increase in temperature as clouds clear and warm
air advects in. Highs will be seasonable, landing in the 50s and
60s. A shortwave trough will skirt northeast of our CWA on Friday,
bringing with it a cold frontal passage. Rain is not likely to be
associated with this front, as moisture is lacking and forcing for
ascent will stay north of us. Temperatures, however, will be
impacted. Behind the front, cooler air will sweep down into the
Missouri and Illinois. This will be unimpactful until Saturday night
into early Sunday morning when a potential freeze may take place
areawide.

After this, surface high pressure builds into the region and
temperatures begin to rebound. Meanwhile, a deepening upper level
trough will come onshore and move through the desert southwest
through Tuesday. This will be the catalyst for system that will
impact the Midwest during the midweek. Uncertainty in intensity,
track, and timing is high right now, but there is reasonable
confidence among ensemble members that our region will receive
precipitation from this system. As this system develops, a surface
low will form east of the Rockies. This feature will help advect
warmer air and moisture into the Mid-Mississippi Valley. By Tuesday,
temperatures will be reminiscent of those of last week, into the
70s.

Jaja

&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 639 PM CDT Wed Mar 23 2022

Widespread MVFR/IFR conditions will continue tonight into
Thursday. IFR will be more prevalent in the overnight hours as
cloud bases lower to between 500-900 feet. Gusts will not be
entirely out of the questions, but will be far less frequent after
dusk with intermittent showers expected. Visibilities will largely
range from 2SM to 5SM, especially within shower activity.

By mid to late morning Thursday, the system resulting in these
conditions will begin to lift out of the area. Improvement is
expected, but is likely to be slow. MVFR become more common over
IFR with ceilings beginning to lift from early to mid-afternoon.
MVFR will hang on through the end of the period, but VFR will
result just beyond the end of the valid time with ceilings
beginning to break.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 23, 2:50 PM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
250 PM CDT Wed Mar 23 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-242000-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
250 PM CDT Wed Mar 23 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a slight chance of thunder Tuesday afternoon into Tuesday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Jaja

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.